Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 10, NWS Topeka, KS

May 28, 2013Nemaha County, Kansas

NWS Topeka, KS issued this tornado warning at May 28, 2013, 4:18 PM CDT for Nemaha County, Kansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 4:18 PM CDT (21:18 UTC)
Expired
May 28, 2013, 5:00 PM CDT
In force
42 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Tornado
Observed
Hail
4.25 in

County Nemaha County, KS

The radar

The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:20 PM CDTHAIL 46 Nne Corning, KSTIME ESTIMATED FROM RADAR
May 28, 4:32 PM CDTTORNADO1 Wnw Corning, KSLARGE TORNADO LASTED SEVERAL MINTUES. NEARLY STATIONARY.
May 28, 4:50 PM CDTTORNADO1 W Goff, KSNEW TORNADO DEVELOPED 1.5 MILES WEST OF GOFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
3.4
Supercell composite
25.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WFUS53 KTOP 282118
TORTOP
KSC131-282200-
/O.NEW.KTOP.TO.W.0010.130528T2118Z-130528T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
418 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 415 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
  WAS LOCATED NEAR CORNING...AND MOVING EAST AT 10 MPH.

  THIS IS A PARTICULARLY DANGEROUS SITUATION.

  HAZARD...DAMAGING TORNADO.

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. THE TORNADO WAS 
REPORTED 3 MILES WEST OF CORNING AT 416 PM.

  IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
           BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES
           AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.
           FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT
           TREES TO BE UPROOTED OR SNAPPED.

* LOCATIONS IMPACTED INCLUDE...
  CORNING AND GOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3957 9589 3957 9598 3961 9612 3975 9612
      3981 9587
TIME...MOT...LOC 2118Z 276DEG 10KT 3965 9608

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...4.25IN

$$

LEIGHTON
2 follow-up statements
050 
WWUS53 KTOP 282144
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
444 PM CDT TUE MAY 28 2013

KSC131-282200-
/O.CON.KTOP.TO.W.0010.000000T0000Z-130528T2200Z/
NEMAHA-
444 PM CDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NEMAHA COUNTY
UNTIL 500 PM CDT...

AT 440 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CORNING...AND MOVING EAST AT 10 MPH.

HAZARD...DEVELOPING TORNADO AND BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
GOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3960 9589 3960 9599 3964 9609 3976 9609
      3981 9587
TIME...MOT...LOC 2144Z 273DEG 9KT 3967 9598

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

LEIGHTON
825 
WWUS53 KTOP 282151
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
451 PM CDT TUE MAY 28 2013

KSC131-282200-
/O.CON.KTOP.TO.W.0010.000000T0000Z-130528T2200Z/
NEMAHA-
451 PM CDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NEMAHA COUNTY
UNTIL 500 PM CDT...

AT 449 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR 1 AND A HALF 
MILES WEST OF GOFF...AND MOVING EAST AT 5 MPH.

HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
GOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3960 9589 3960 9599 3964 9609 3976 9609
      3981 9587
TIME...MOT...LOC 2151Z 269DEG 6KT 3967 9597

TORNADO...OBSERVED
HAIL...2.75IN

$$

LEIGHTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at May 28, 3:44 PM CDT, 34 minutes earlier.

Area forecast discussion, May 28, 3:44 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)...

ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER
TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART
OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL
CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME
THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT.
EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE
AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP
SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE
EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70
WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS
ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT
PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO
BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO
AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE
HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG
RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50
KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY
BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE
PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS
EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A
THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED
CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY
RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE
SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH
FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3
HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE
RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE
ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT
HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING.

JL

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY
CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING.  FOR
TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS
OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70.  AFTERNOON
CONVECTION IS RATHER A CHALLENGE.  DRYLINE REMAINS WELL WEST OF
FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH.
THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW
BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL
IMPULSE THAT MAY MOVE THROUGH.  SHEAR FIELDS RATHER INTERESTING ON
WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL
SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO
CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS.  THE GFS ON THE
OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD
TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY
BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC
HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME
WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS.  IT WILL BE
INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR
PROFILES.

TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO
THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY
EVENING FOR THAT AREA.  ANOTHER THREAT OF FLOODING IS EXPECTED FOR
AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH
FLOOD WATCH MAY BE NEEDED AGAIN.

AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR
STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND
THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF
THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE
DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS
WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS
FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER
ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY
COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY
AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE
NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY
AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE
FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN
UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE
SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA
DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE
POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE
PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO
BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND
LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 129 PM CDT TUE MAY 28 2013

THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES
STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO
OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT
STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A
LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE
ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY
MORNING.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023-
024.

WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020-
021-034-035.

&&

SHORT TERM...LEIGHTON
LONG TERM...PHILLIPS/SANDERS
AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 5:08 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT TUE MAY 28 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-291015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
508 AM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON...ALONG AN
OLD BOUNDARY LEFT BEHIND BY YESTERDAYS CONVECTION. WHILE THE EXACT
LOCATION OF THIS BOUNDARY MAY CHANGE...AT THIS TIME THE I70
CORRIDOR INTO NE KANSAS SEEMS TO BE THE MORE LIKELY LOCATION FOR
STORMS TO INITIATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH THE STRONGER STORMS...WITH AN ISOLATED TORNADO POSSIBLE
ESPECIALLY ALONG THE BOUNDARY. AFTER LOCALLY HEAVY RAINFALL
YESTERDAY...LOCALIZED FLOODING IS ALSO POSSIBLE LATER THIS
AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL
KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER
OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE
WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS
FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE
WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE
PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM
NORTHWEST TO SOUTHEAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, May 28, 12:22 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1222 PM CDT TUE MAY 28 2013

KSZ056-059-281745-
ANDERSON-FRANKLIN-
1222 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDERSON AND SOUTH
CENTRAL FRANKLIN COUNTIES...

THROUGH 1245 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF NORTH CENTRAL ANDERSON AND SOUTH CENTRAL FRANKLIN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL...STRONG WINDS OF 40
TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE RICHMOND.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3834 9514 3827 9545 3834 9548 3846 9525
      3843 9514
TIME...MOT...LOC 1722Z 241DEG 29KT 3831 9542

$$ LEIGHTON
Local storm report, May 28, 12:33 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1233 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             HARRIS                  38.32N 95.44W
05/28/2013  E0.88 INCH       ANDERSON           KS   TRAINED SPOTTER

&&

BARJENBRUCH
Special weather statement, May 28, 12:48 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1248 PM CDT TUE MAY 28 2013

KSZ056-281815-
FRANKLIN-
1248 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY...

THROUGH 115 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF SOUTHEASTERN FRANKLIN COUNTY. THE PUBLIC IN
HARRIS REPORTED THIS STORM WAS PRODUCING NICKEL SIZE HAIL AND WINDS
UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LANE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3839 9515 3839 9523 3841 9526 3857 9507
      3857 9506 3840 9506
TIME...MOT...LOC 1747Z 240DEG 31KT 3842 9517
Local storm report, May 28, 4:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
407 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 S CENTRALIA           39.71N 96.13W
05/28/2013  E2.50 INCH       NEMAHA             KS   LAW ENFORCEMENT

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:58 PM CDTSevere Thunderstorm WarningTOPCloud47 min
May 27, 8:09 PM CDTSevere Thunderstorm WarningTOPRepublic51 min
May 27, 8:38 PM CDTSevere Thunderstorm WarningTOPRepublic37 min
May 27, 8:43 PM CDTSpecial Weather StatementTOPCloud, Washington32 min
May 27, 9:33 PM CDTTornado WarningTOPMarshall, Washington27 min
May 27, 9:58 PM CDTTornado WarningTOPMarshall, Nemaha32 min
May 27, 9:59 PM CDTSpecial Weather StatementTOPRepublic31 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington26 min
May 27, 10:36 PM CDTSpecial Weather StatementTOPMarshall24 min
May 27, 10:38 PM CDTSpecial Weather StatementTOPWashington37 min
May 27, 10:41 PM CDTSpecial Weather StatementTOPNemaha34 min
May 27, 11:00 PM CDTSpecial Weather StatementTOPBrown, Jackson30 min
May 27, 11:04 PM CDTSpecial Weather StatementTOPNemaha26 min
May 27, 11:21 PM CDTAreal Flood AdvisoryTOPBrown, Nemaha3 hr
May 27, 11:42 PM CDTSpecial Weather StatementTOPBrown33 min
May 28, 9:16 AM CDTRiver Flood WarningTOPMarshall5 days
May 28, 12:22 PM CDTSpecial Weather StatementTOPAnderson23 min
May 28, 12:48 PM CDTSpecial Weather StatementTOPFranklin27 min
May 28, 2:19 PM CDTFlash Flood WatchTOPBrown, Jackson, Marshall, Nemaha, Pottawatomie16 hr
May 28, 3:27 PM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Ottawa, Republic26 hr
May 28, 3:31 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha44 min
May 28, 3:57 PM CDTTornado WarningTOPNemaha33 min
May 28, 4:44 PM CDTFlash Flood WarningTOPBrown, Nemaha3 hr
May 28, 4:55 PM CDTTornado Warning Tornado observedTOPNemaha50 min
May 28, 5:00 PM CDTSpecial Weather StatementTOPOttawa30 min
May 28, 5:19 PM CDTTornado WarningTOPBrown, Jackson, Nemaha26 min
May 28, 5:23 PM CDTSevere Thunderstorm WarningTOPOttawa52 min
May 28, 5:31 PM CDTTornado Warning Tornado observedTOPOttawa29 min
May 28, 5:35 PM CDTSevere Thunderstorm WarningTOPClay40 min
May 28, 5:41 PM CDTTornado WarningTOPBrown34 min
May 28, 5:44 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha46 min
May 28, 5:51 PM CDTTornado Warning Tornado observedTOPOttawa39 min
May 28, 5:56 PM CDTSevere Thunderstorm WarningTOPClay, Cloud34 min
May 28, 6:05 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha25 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningTOPBrown23 min
May 28, 6:13 PM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
May 28, 6:13 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington32 min
May 28, 6:28 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha47 min
May 28, 6:29 PM CDTTornado Warning Tornado observedTOPOttawa31 min
May 28, 6:34 PM CDTSevere Thunderstorm WarningTOPWashington26 min
May 28, 6:36 PM CDTFlash Flood WarningTOPOttawa4 hr
May 28, 6:41 PM CDTSevere Thunderstorm WarningTOPBrown34 min
May 28, 6:58 PM CDTSevere Thunderstorm WarningTOPOttawa47 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.